Doctor insights on:
Mirena Brown Discharge
Not usually: It is a possible side effect. It doesn't happen commonly, but prolonged, irregular bleeding can be a side effect. If it is a new symptom, you may want to have a sonogram to ensure it is in the right place. If so, then sometimes a short course of birth control pills or some supplemental estrogen can stabilize the bleeding. Also good to make sure u weren't exposed to any stds. ...Read more
Discharge can be a noun or a verb; it has multiple meanings in physics, chemistry, military, and legal usage. The most common medical meaning is a substance that is being excreted. Examples: pus is the discharge from a pimple; a vaginal discharge can mean infection; an ear discharge can mean an infection of the outer ear tract; a nasal discharge ...Read more
I have mirena (levonorgestrel) for 6 years. Recently started having stringy reddish brown discharge. What causes that? No odor, pain etc.
Mirena (levonorgestrel) side effects: Merina (levenorgestrel-releasing IUD) is indicated for intrauterine contraception up to 5 years. Your device has been there for 6 years. It also causes stringy brown discharge. Even it cause no pain or odor it is time to be examined by OBGYN specialist. Thank you and good luck!!! ...Read more
I'm having Brown discharge and sometimes pink am on the. Mirena (levonorgestrel) I also have a smell?
RULE OUT INFECTION: Light bleeding, brown discharge with a odor need to be checked out to rule out infection. See your gynacologist ...Read more
I have had my mirena (levonorgestrel) in for almost 4 years now an this weekend I started having a brown discharge and pain in my vaginal area?
I had the mirena (levonorgestrel) IUD inserted a month ago and still have brown discharge is this normal?
Yes: With IUD insertion, the vaginal bleeding/spotting can vary in different people. See a physician to ensure that the IUD is still in place. Good health. ...Read more
I have a Mirena for more than a year. I stopped breastfeeding 2 months ago. Since then I have a bloody and brown discharge.?
Mirena IUD: The Mirena IUD has progesterone imbedded and can inhibit ovulation. Sometimes prolonged bleeding can occur secondary to thickened endometrium degenerating, so if you have had this discharge for two months ("since then...") you need to see your gyn for an exam. Sometimes an IUD can be forced into the cervical canal, and actually cause the bleeding. ...Read more
Had mirena (levonorgestrel) inserted 6 weeks ago. Bled for a week and light brown discharge for 2 weeks. Then I've been bleeding about 1 tbsp for 3 weeks. Is it normal?
Very normal: You may have some spotting or mild bleeding for up to 12 weeks or so with mirena (levonorgestrel). Make sure you get your 6 week string check. Sometimes if the spotting is not tolerable I will use a low dose of oral provera to help get rid of it, but not all GYN's agree with that. ...Read more
Check it out: Could be many thing. Evaluation warrentedGet a more detailed answer ›
Mirena (levonorgestrel) string gone! Deep cramp left side for two days, brown discharge for four weeks! Help?
Confirm where it is:
If you are saying that you can't feel the strings yourself they could just be curled up in the cervical canal. However you should see your doctor and see if he/she can confirm the presence/position of your IUD via ultrasound. ...Read more
Period 15 days late. Never is late. Now today I have an intermitent brown discharge. I am ttc for 11 months after Mirena (levonorgestrel) removal.
Can do preg. Test: If one is "never late" but is now "late", one can do a pregnancy test. It can be hard to tell if a woman is pregnant because some of the symptoms seen in early pregnancy can also happen in non-pregnant women. A urine pregnancy test gives a reliable result if done correctly. One can test about 3 weeks after sex (3 weeks after when conception might have occurred), or 1 week after missing a period. ...Read more
Mirena, (levonorgestrel) no periods, until April a two week one and not had one since but for the passed tthree weeks I've had Brown discharge! Why?
Hi I'm a bit worried I've had a brown discharge for 8 days, I have the mirena (levonorgestrel) coil in and haven't had a period in 14mths what could be wrong?
Mirena (levonorgestrel) bleeding: Irregular bleeding is an almost universal side effect the 1st few weeks after Mirena (levonorgestrel) insertion. After that periods tend to lighten with 25% having no periods by 12 months. Irregular bleeding can be annoying but it does not mean that the method is not working. This side effect is very typical of Progesterone only birth control methods. ...Read more
Had mirena (levonorgestrel) coil fitted a little over 6 months ago, brown discharge and some pain once or twice a week. Is this a sign my periods are stopping?
Mirena (levonorgestrel) for over a year: strong cramps with light brown discharge and cloudy urine?
I have had mirena (levonorgestrel) IUD for about 8mnths and im having cramping n brown discharge never had a problem till about a week ago when this started is it norm?
I have had a mirena (levonorgestrel) IUD for 8mths now and never had a problem till now, im having brown discharge with n heavy cramping for the past week is it normal?
Got 2nd mirena (levonorgestrel) fitted and now have smelly brown discharge. STI check all clear. Had PID before and don't think its that. Help!?
Here are some. ..: The available help is right in front of you, that is, your existing Doc who has known more about your conditions than anyone online for indirect "second-guess". So, bring the detail on the onset, degree, duration, evolution, & progress of the symptoms to your Doc for further analysis + physical exams + tests as needed so to deduce possible Dx for reasonable Rx/ care/ counseling for now and future. ...Read more
Follow up. I have no STD, no sex in nearly two yrs, I have the Mirena IUD. What could be another cause of Brown discharge?
Brown secretions: Could be old menstral blood but seek examination to check ...Read more
Got mirena (levonorgestrel) 5 months ago and having contraction like cramps now I'm having bloody and dark brown discharge with a funny smell do I need to see a doctor?
Dr didn't retest for uti. Have had for 3 weeks. Pain in groin, back, muscles, and joints. Also have brown discharge and flakes in bowl. On mirena (levonorgestrel)?
You should definitely get retested. Not knowing your situation, I would also suggest testing for STD's, as they can cause brown discharge as well. Finally, testing for pregnancy could be of use. Getting pregnant on Mirena (levonorgestrel) is not likely, but it is possible. Hope this helps! ...Read more
Smelly brown discharge on mirena (levonorgestrel) w/low sex drive, acne and weight gain. Want it out, after 3 mos?
Mirena (levonorgestrel): The purpose of the Mirena (levonorgestrel) iud is to minimize menstrual bleeding - in effect this becomes the brownish discharge that you describe. It can take up to 8 months after Mirena (levonorgestrel) insertion for this spotting to occur about every 4 weeks. The odor comes when the brownish discharge keeps lingering and does not go away after 3 - 5 days. ...Read more
I've had a mirena (levonorgestrel) for 2.5 months and just today I had discharge that was stringy and elastic and it was brownish and a tiny bit bloody. Should I freak?
Its normal to have mucous. Not IUD fault. Light cycles and no cramping is also normal. Keep it in place. It is a wonderful method and very very safe. Do not listen to and ambulance chasing tv commercials, they are false.
For best info go to american college of OB/GYN web site. ...Read more
Hello been using mirena (levonorgestrel) 4-5 yrs never had any spotting but as of 9.21/12 brownish discharge is visible? What is it
Likely just bleeding: Many Mirena (levonorgestrel) users will have the wonderful side effect of not having periods but that does not mean it is abnormal if you have one. The Progesterone decrease the build up of the endometrial lining therefore minimal to no bleeding occurs. If some lining builds up. Remember the Mirena (levonorgestrel) needs to be removed after 5 yrs of use. ...Read more
Had a Mirena (levonorgestrel) inserted just over 6 weeks ago; since the insertion I have experienced constant, but light, dark brown to black discharge-is this normal?
Can happen: Monitor, hopefully it will subside soon. But keep your provider informed. ...Read more
Hi, I have had the mirena for over 4 years and the past 2 months my period has been brown and I have had a bad odor with my discharge for 5 months. I?
I have had my mirena (levonorgestrel) for about 2 years w/no problems but have been spotting (brownish blood discharge) very light for 3 weeks. No pain. Is this common?
Common: One of mirena's best features is that you will often get no periods or very light periods with the trade off that you get unplanned spotting from time to time. If his continues for more than 1-2 cycles it would be worth seeing your OB or pcp to see if there is any other source of irritation or the bleeding. ...Read more
I had my mirena (levonorgestrel) inserted weeks ago. Starting 4 days ago I've had a brown metal smelling discharge. No pain/fever. What could this be? Will it go away?
I'm a 32 yo f, I have a mirena (levonorgestrel) iud, I am currently suffering from a brownish, itchy discharge, I have a history of gbs, am I at a higher risk w/ a iud?
Be seen: The gbs is unlikely to be a problem, but the discharge could be normal or problematic. See your physician for an exam and diagnosis. ...Read more
- Talk to a doctor online
- Mirena dark brown discharge
- Dark brown discharge and mirena iud
- Brown discharge while on mirena iud
- Expired mirena brown spotting
- Mirena coil and vaginal discharge
- Watery fishy discharge mirena
- Mirena orange discharge
- Stringy elastic discharge mirena
- Mirena iud brown discharge